MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 12/14 ARTICUL 40MM M SPEC+12; ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Model Number 1365-08-000
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Foreign Body Reaction (1868); No Code Available (3191); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 10/05/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This case is being logged from additional information received in case (b)(4).The patient is seriously ill with suspected metallosis.Head exchange on 10th aug captured on (b)(4).Patient was due to have all components explanted on the 5th october.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Review of the provided x-ray image is unable to confirm the reported allegation or determine a root cause.No product problem is identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : per (b)(4) it has been determined a dhr review is not required.
 
Event or Problem Description
It was reported that the patient has had nearly died from metalosis (cobalt poisoning) has had two lots of surgery in 7 weeks.Hip bone is now mush.Muscle is destroyed.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Review of the provided x-ray image is unable to confirm the reported allegation or determine a root cause.No product problem is identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : per wi-3430 it has been determined a dhr review is not required.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the soft tissue injury, bone injury and metal poisoning.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.Review of the provided x-ray image is unable to confirm the reported allegation or determine a root cause.No product problem is identified.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : per wi-3430 it has been determined a dhr review is not required.H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture blood heavy metal increased.
 
Event or Problem Description
Pc has been re-opened due to receipt of audit correction, which requested to capture elevated metal ion allegations for the revision on (b)(6) 2020.Hip bone is now mush.Muscle is destroyed was noted to be due to the elevated cobalt levels.

Brand Name
12/14 ARTICUL 40MM M SPEC+12
Common Device Name
ARTICULEZE HEAD (12/14 TAPER) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key10811278
Report Number1818910-2020-24249
Device Sequence Number3799457
Product Code JDI
UDI-Device Identifier10603295033028
UDI-Public10603295033028
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 10/26/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1365-08-000
Device Catalogue Number136508000
Device Lot Number9360172
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/26/2020
Supplement Date Received by Manufacturer12/10/2020
03/17/2021
03/30/2021
Initial Report FDA Received Date11/09/2020
Supplement Report FDA Received Date12/11/2020
03/29/2021
04/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORAIL2 LAT COXA VARA SIZE 12; PINNACLE 100 HA ACET CUP 56MM; PINNACLE MTL INS NEUT40IDX56OD; PINNACLE MTL INS NEUT40IDX56OD; CORAIL2 LAT COXA VARA SIZE 12; PINNACLE 100 HA ACET CUP 56MM; PINNACLE MTL INS NEUT40IDX56OD; PINNACLE MTL INS NEUT40IDX56OD
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR